# SDR FAA2021051900001

- Difficulty date: May 17, 2021
- Submitted: May 19, 2021
- Operation: General aviation
- Aircraft: N803DS
- Make and model: Bell 407
- Aircraft serial: 53880
- System (JASC): 2121 · Air Distribution Fan
- Part: Motor
- Part number: ES6106410
- Condition: Overheated
- Location: Blower
- Part time: 5 hours
- Stage of operation: TO
- How discovered: O
- Nature of condition: M, B
- Precautionary procedure: C

## Discrepancy

THE PILOT REPORTED A BURNING RESIN ARDOR IN THE COCKPIT AND A SPONTANEOUS FAILURE OF THE AIR CONDITIONING. 
THE PILOT REPORTS THAT HE HAD JUST PICKED THE AIRCRAFT UP INTO A HOVER AND WAS PREPARING TO DEPART BASE WHEN THE FAILURE OF THE AIR CONDITIONING OCCURRED. THE PILOT LANDED THE AIRCRAFT AND PERFORMED A NORMAL SHUT DOWN. MAINTENANCE WAS ADVISED AND THE AIRCRAFT INSPECTED, THE CAUSE WAS QUICKLY ISOLATED TO THE FORWARD LEFT SIDE EVAPORATOR BLOWER MOTOR WHICH WAS WARM TO THE TOUCH. THE MOTOR WAS REMOVED AND FOUND TO BE SEIZED. THE MOTOR HAD RECENTLY BEEN REPLACED AND HAD ONLY 5.4 HOURS SINCE INSTALLATION. EVAPORATOR BLOWER CIRCUIT BREAKER TRIPPED AND CAUSED AIR CONDITIONING SYSTEM TO EFFECTIVELY BECOME INOPERATIVE. 
THIS TYPE OF MOTOR HAS HAD A LOW FAIL RATE. CAUSE NOT KNOWN. MOTOR REPLACED
